Nasal Framework Reconstruction in Patient with Eosinophilic Angiocentric Fibrosis
Eosinophilic angiocentric Fibrosis (EAF) is a rare condition involving the sinonasal tract and nasal septum which is mostly considered as a benign condition. EAF could present with progressive nasal obstruction as its most common symptom. In this case report, we try to report a case of middle aged man with nasal septum tumor-link lesion which was diagnosed with EAF. A 45 years old man presented with complete nasal obstruction who described a growing nasal cavity mass for over 6 months. Anterior rhinoscopy revealed bilateral mass with a smooth surface on the nasal septum and mass protruded into both nasal cavities. CT scan showed a 28 × 18 mm soft tissue mass in nasal cavity mostly in right side with erosion of right maxillary alveolar ridge. Microscopic examination of a biopsy taken from the mass showed dense infiltration of inflammatory cells rich in eosinophils as well as perivascular condensation of fibrotic bundles creating onion-skin appearance was noted. The patient went under surgical ablation of the tumor and has been followed up every 2–3 month for about 1 year and there was no evidence of recurrent disease. The complete surgical excision may eradicate the allergic manifestations in the EAF patients and cartilage graft such as rib graft seems to be safe if the reconstruction is needed. It is important to prevent tumor from recurrence by totally resecting the involved tissues.
KeywordsEosinophilic angiocentric fibrosis (EAF) Nasal septum Nasal framework reconstruction
We gratefully acknowledge the dedicated efforts of the investigators, the coordinators, and the volunteer patient who participated in this study.
Although there was no funding for the current manuscript, this study was performed by the Otorhinolaryngology Research Center, Tehran University of Medical Sciences, Tehran, Iran.
Amir Arvin Sazgar: Scientific supervision of the manuscript, final edition and confirmation of the manuscript. Sahand Kia: Taking the History from the patient, monitoring and recording the course of the case, revising the final manuscript. Armin Akbari: writing the final manuscript, confirming the final manuscript, submitting the final manuscript.
Compliance with Ethical Standards
Conflict of interest
The authors have indicated that they have no conflicts of interests regarding the content of this article.
Availability of data and materials
Availability of data and material is not applicable for these manuscripts as it is a Case report. Although the authors consider that every gathered information on this case is present in the current study, the corresponding author will be providing responses for any questions asked on this matter.
Consent for publication
All the authors have read and approved this manuscript, giving their permission for the current submission.
Ethics approval and consent to participate
The patient in this case report was informed about the rare condition and its academic value giving an informed consent for the current publication both before and after the delivery of the current manuscript. We, herein, want to state that all of the treatments and investigations were performed under the latest guidelines and in agreement with the recommendations of the Ethics Committee of Tehran University of Medical Sciences and in accordance with Declaration of Helsinki as a statement of ethical principles for medical research involving human subjects. This case study was approved by ethics committee of Tehran University of Medical Sciences (ethics code 9521435).
- 1.NINDS NET-PD Investigators (2008) A pilot clinical trial of creatine and minocycline in early Parkinson disease: 18-month results. Clin Neuropharmacol 31(3):141–150. https://doi.org/10.1097/wnf.0b013e3181342f32
- 5.Ferry JA, Deshpande V (eds) (2012) IgG4-related disease in the head and neck. Seminars in Diagnostic Pathology ElsevierGoogle Scholar
- 19.Nogueira CRA, Damasceno FM, de Aquino-Neto MR, de Andrade GM, Fontenele JB, de Medeiros TA et al (2011) Doxycycline protects against pilocarpine-induced convulsions in rats, through its antioxidant effect and modulation of brain amino acids. Pharmacol Biochem Behav 98(4):525–532CrossRefGoogle Scholar